Alert archive / Maryland / Tornado Warnings in 2013
Tornado Warning 22, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Aug 13, 2013, 5:56 AM EDT for Harford County, Maryland. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2013, 5:56 AM EDT (09:56 UTC)
- Expired
- Aug 13, 2013, 6:30 AM EDT
- In force
- 34 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Harford County, MD
The radar
The Dover AFB radar (KDOX), 97 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:00 AM EDT | FUNNEL CLOUD | Abingdon, MD | SOCIAL MEDIA REPORT FROM A VIEWER LOOKING NORTH IN ABINGDON |
| Aug 13, 6:01 AM EDT | TORNADO | 1 N Harford Furnace, MD | EF-0 TORNADO. PATH LENGTH 1.0 MILE. MAX WIDTH 75 YDS. PEAK WIND 70 MPH. SCATTERED TREE DAMAGE ALONG PATH MAINLY LARGE BRANCHES SNAPPED. |
| Aug 13, 6:17 AM EDT | FUNNEL CLOUD | Aberdeen, MD | CITIZENS REPORT FUNNEL CLOUD SIGHTING AT RTE 40 AND BEL AIRE AVE |
| Aug 13, 6:18 AM EDT | TSTM WND DMG | 1 N Havre De Grace, MD | LARGE TREE DOWN NEAR INTERSECTION OF RT 155 AND RT 7A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
402
WFUS51 KLWX 130956
TORLWX
MDC025-131030-
/O.NEW.KLWX.TO.W.0022.130813T0956Z-130813T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
556 AM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL HARFORD COUNTY IN NORTHERN MARYLAND...
* UNTIL 630 AM EDT
* AT 552 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS 5 MILES SOUTH OF BEL AIR...AND WAS MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERRYMAN...
ABERDEEN...
HAVRE DE GRACE...
ABINGDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3943 7623 3944 7623 3943 7624 3941 7634
3951 7640 3965 7616 3955 7607 3953 7608
3952 7610 3949 7610 3948 7607 3946 7606
TIME...MOT...LOC 0956Z 242DEG 20KT 3947 7629
$$
GMS4 follow-up statements
559
WWUS51 KLWX 131004
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 AM EDT TUE AUG 13 2013
MDC025-131030-
/O.CON.KLWX.TO.W.0022.000000T0000Z-130813T1030Z/
HARFORD MD-
604 AM EDT TUE AUG 13 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR HARFORD
COUNTY...
AT 600 AM EDT...A CONFIRMED TORNADO WAS LOCATED NEAR PERRYMAN...OR 5
MILES SOUTHEAST OF BEL AIR...AND WAS MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CHURCHVILLE...
CARSINS...
ABERDEEN...
ABERDEEN PROVING GROUND...
HAVRE DE GRACE...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3944 7632 3951 7636 3965 7616 3955 7607
3953 7608 3952 7610 3949 7610 3948 7607
3946 7606
TIME...MOT...LOC 1004Z 240DEG 17KT 3950 7625
$$
GMS415
WWUS51 KLWX 131012
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 AM EDT TUE AUG 13 2013
MDC025-131030-
/O.CON.KLWX.TO.W.0022.000000T0000Z-130813T1030Z/
HARFORD MD-
612 AM EDT TUE AUG 13 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR HARFORD
COUNTY...
AT 611 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ABERDEEN...AND WAS MOVING NORTHEAST AT 20 MPH. THIS
TORNADO HAS NOT BEEN CONFIRMED...ONLY INDICATED ON RADAR.
LOCATIONS IMPACTED INCLUDE...
ABERDEEN PROVING GROUND...
HAVRE DE GRACE...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3944 7632 3951 7636 3965 7616 3955 7607
3953 7608 3952 7610 3949 7610 3948 7607
3946 7606
TIME...MOT...LOC 1012Z 240DEG 17KT 3952 7621
$$
GMS999
WWUS51 KLWX 131019
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
619 AM EDT TUE AUG 13 2013
MDC025-131030-
/O.CON.KLWX.TO.W.0022.000000T0000Z-130813T1030Z/
HARFORD MD-
619 AM EDT TUE AUG 13 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR HARFORD
COUNTY...
AT 617 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HAVRE DE GRACE...OR NEAR ABERDEEN...AND WAS MOVING
NORTHEAST AT 20 MPH. FUNNEL CLOUD REPORTS FROM SPOTTERS IN THE AREA
HAVE BEEN RELAYED BY COUNTY OFFICIALS...BUT THE TORNADO HAS NOT BEEN
CONFIRMED.
LOCATIONS IMPACTED INCLUDE...
HAVRE DE GRACE...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK AND STAY IN YOUR VEHICLE...OR ABANDON YOUR
VEHICLE AND LAY FLAT IN A LOW SPOT.
THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.
TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND CONFIRM. TAKE COVER NOW.
&&
LAT...LON 3949 7610 3949 7617 3955 7623 3963 7614
3955 7607 3953 7608 3952 7610
TIME...MOT...LOC 1018Z 240DEG 17KT 3955 7614
$$
GMS598
WWUS51 KLWX 131027
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
627 AM EDT TUE AUG 13 2013
MDC025-131038-
/O.EXP.KLWX.TO.W.0022.000000T0000Z-130813T1030Z/
HARFORD MD-
627 AM EDT TUE AUG 13 2013
...THE TORNADO WARNING WILL EXPIRE AT 630 AM EDT FOR HARFORD
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3949 7610 3949 7617 3955 7623 3963 7614
3955 7607 3953 7608 3952 7610
TIME...MOT...LOC 1028Z 240DEG 17KT 3957 7609
$$
GMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 13, 3:49 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 13, 3:49 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 AM EDT TUE AUG 13 2013
.SYNOPSIS...
AN UPPER DISTURBANCE WILL HEAD EAST ALONG THE MARYLAND-
PENNSYLVANIA BORDER THIS MORNING. A COLD FRONT WILL THEN MOVE
ACROSS THE REGION FROM THE WEST THIS AFTERNOON AND EVENING. HIGH
PRESSURE WILL BUILD INTO THE AREA WEDNESDAY THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
S/WV IN NRN WVA/ERN OH/SERN PA ATTM RESPONSIBLE FOR A BAND OF HVY
RAFL. THIS RAIN SPREADING INTO PTMC HIGHLANDS/NRN MD ATTM. PWAT AOA
2 IN...WHICH IS HIER THAN 1 HR FFG IN PORTIONS OF THE AFOREMENTIONED
AREA. FFA ALREADY IN PLACE. HV INCL NRN SHEN VLY AND METRO DC...
ALTHO CONFIDENCE THERE LWR SINCE THESE LOCATIONS ON THE EDGE OF THE
MOST IMMINENT SHRA. DUE TO HIGH RAFL RATES...URBAN FLOODING MAY
OCCUR QUICKER THAN GDNC SUGGESTS. FACTORS IN PLACE TO SUPPORT
DVLPMNT OF ADDTL TSRA. PWAT DO DROP RAPIDLY TAFTN. HV AN EXPIRATION
TIME OF 3PM FOR THE FFA...BUT MAY BE ABLE TO DROP IT ERLR THAN
CURRENTLY POSTED...SPCLY W OF METRO CORRIDOR.
DECENT GDNC DEPICTION OF THE S/WV SUPPORTING DVLPMNT OF A WK SFC
LOW...WHICH WL TRACK ACRS AREA ARND 12Z...AND NE OF BALT BY 15-16Z.
CDFNT WL STILL BE POISED NW OF AREA AT THIS TIME. IT SHUD DROP INTO
THE NWRN CWFA BY THE END OF THE DAY THO. SINCE SRN CWFA WL LARGELY
BE UNAFFECTED BY THE INITIAL BAND OF PCPN...HIER LVLS OF INSTBY SHUD
BE ABLE TO DVLP ACRS CENTRL VA AND SPCLY SRN MD. WHILE THE HIEST
POPS WL BE ACRS THE N IN THE MRNG...THE FOCUS SHIFTS TO THE SE FOR
THE AFTN DUE TO THE THREAT OF DVLPG CNVCTN IN THE MSTR RICH AMS
INVOF SFC TROF. DUE TO DAYTIME HEATING AND DECENT SHEAR PROFILES...
STORMS IN THIS AREA MAY BECOME STRONG TO LCLLY SVR.
THERE/S A LTL SPREAD IN MOS MAXT. THE HIER VALUES LKLY WL BE MORE
APPRO FOR THE S. HV THE N LWR DUE TO RECOVERY TIME FM MRNG RAFL AND
ARRIVAL OF CDFNT.
CFP LT AFTN NW TO MID EVNG ALONG I-95. WL HV RAPID DRYING OVNGT...W/
DISTINCTLY LWR DEWPTS AND COOLER MIN-T.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
HIPRES BLDS WED...BRINGING MOSUN SKIES...LOW DEWPTS...AND MUCH
COOLER TEMPS. H8 TEMPS DROP ABT 8C BTWN TUE-WED AFTN. THIS REFLECTED
IN MOS BY MAXT NEAR 80F ALONG I-95...AND IN THE 70S ALONG AND W OF
BLURDG. DEWPTS PROGGED ARND 50F...WHICH IS REFLECTED IN MIN-T THU
MRNG BLO 60F EVEN IN THE DOWNTOWNS OF DC AND BALT...AND MAYBE SOME
UPR 40S W OF THE BLURDG. AS THE COOLER AIR ADVECTS EWD...WL HV A
BRZY DAY WED...BUT THIS SHUD SETTLE DOWN BY LT DAY...AND DCPL BY THE
NGT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HANGING ON TO A DRY CLOSE TO THE WEEK...THOUGH SOME ACTIVITY ALONG
THE ERN GULF MAY MODIFY THIS CURRENT FORECAST - ESPECIALLY INTO THE
COMING WEEKEND. AFTER YET ANOTHER UNSEASONABLY DEEP UPPER TROUGH
PUSHES DOWN THRU THE GREAT LAKES AND MID ATLC DURING THE MIDDLE PART
OF THE WEEK...WE WILL STILL HAVE SOME RESIDUAL INFLUENCE FROM THE
FEATURE THU INTO FRI.
A TRAIN OF UPPER WAVES WILL BE SWINGING JUST NORTH OF THE US/CANADA
BORDER THE ENTIRE WEEK...SOME WILL INFLUENCE THE SRN STREAM JET TO
MAKE A DIVE DOWN TOWARD THE UPPER MIDWEST. ONE OF THEM LOOKS TO DROP
SOUTH OVER THE MS VLY...SHARPENING DIRECTLY OVER THE LOWER MS
VLY/GULF COAST. THE GFS/EURO ARE IN GOOD AGREEMENT W/ THIS FOR NOT
ONLY PLACEMENT BUT TIMING. THE MAIN EFFECT OF THIS WOULD BE A MORE
PRONOUNCED RETURN GULF MOISTURE FETCH BEGINNING FRI AND CONTINUING
INTO THE WEEKEND. WITH THE UPPER JET SLIDING ALONG NEAR UNINHIBITED
JUST A COUPLE HUNDRED MILES TO OUR NORTH...IT WILL ACT LIKE A
CEILING THAT WILL KEEP STOP THE NWD PROGRESS OF THE MOIST RETURN
FLOW. THE REGION OF DRY AIR ENTRAINING INTO THE INCOMING MOISTURE
WILL BE RIGHT AROUND OUR AREA...WHICH MEANS SOLID CLOUD COVER AND
PERIODIC BUT FAIRLY LOW FREQUENCY BATCHES OF SHOWER ACTIVITY.
TEMPS OVER THE LATTER HALF OF THE WEEK WILL BE AT LEAST A FEW
DEGREES BELOW AVG...BUT EVEN MORE NOTICEABLE WILL BE THE MUCH DRIER
DEWPOINTS - M/U50S. NOT TOO "DRY" IN AND OF THEMSELVES BUT COMPARED
TO THE RECENT SEVERAL WEEKS...FAIRLY RARE VALUES THAT WILL KEEP OUR
TEMPS THAT WILL ONLY REACH THE U70S/L80S FEELING LIKE THOSE VALUES -
NO DISCERNIBLE HEAT INDICES.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AREA OF MID-HVY SHRA AND A FEW EMBEDDED TSRA SPREADING E ACRS
TERMINALS. HIEST PROB FOR FLGT RESTRICTIONS TO AFFECT MRB/BWI/MTN.
HV GNRL MVFR RESTRICTIONS IN ALL TAFS DUE TO VSBY ATTM. STILL NO
OBVIOUS SIGNAL WHERE/WHEN LWR VSBYS WL BE. SUSPECT ANY FURTHER
REDUCTIONS WL BE LCLZD...AND WL BE AMD TO INCL TEMPO GROUPS AS
APPROPRIATE.
CHO NOT DIRECTLY AFFECTED BY THIS RAFL...AND INSTEAD FOG HAS DVLPD.
HV IFR VSBYS THRU MRNG PUSH. STILL A RISK OF A SHRA THERE TOO...THO
NOT AS CONFIDENT ON ITS DURATION.
AFTER THE MRNG SHRA/TSRA MOVE OUT...ADDTL TSRA CHCS CONT TIL CFP.
RELATIVELY HIGH CONFIDENCE THAT THERE WL BE TSRA...BUT THEY WL BE
MORE LCL...PRECLUDING A SPECIFIC MENTION OUSIDE OF P6SM VCTS ATTM.
FNT SHUD ARRIVE LT AFTN-ELY EVNG. VFR THEREAFTER.
HIGH PRESSURE WILL HOLD FIRM DURING THE MIDDLE PART OF THE WEEK AND
BEGIN TO GET PUSHED TOWARD THE NORTH BY THE COMING WEEKEND. MOISTURE
FROM THE GULF COAST WILL BE SQUEEZED NWD ALONG THE EAST COAST FROM
FRI INTO SAT...W/ SOME OF THIS COMING IN THE FORM OF DENSE CLOUD
COVER AND SOME SCATTERED SHOWERS. SFC WINDS WILL BE LIGHT THRU THIS
PERIOD.
&&
.MARINE...
DISTURBANCE CROSSING JUST N OF THE WATERS THIS MRNG. WL HV NMRS
ASSOCD SHRA/TSRA. CANNOT RULE OUT LCL GUSTY WINDS...BUT HVY RA WL BE
THE BIGGER THREAT. AFTER THAT...DIURNAL TSRA SHUD DVLP...SPCLY FOR
THE LWR PTMC/MID BAY WHICH WL BE UNAFFECTED BY THE ERLR RAFL. STRONG
WND GUSTS WL BE ASSOCD WITH THIS ACTIVITY. MARINERS SHUD MONITOR FOR
POTL SMW/S THRUT THE DAY.
CDFNT WL ARRIVE TNGT. A PD OF GUSTY WNDS PSBL BHD FNT. MIXING AT NGT
WL BE A LTL TRICKY. HV ISSUED SMALL CRAFT ADVY FOR THE OPEN WATERS
OF THE BAY/LWR PTMC OVNGT SINCE SUSTAINED WNDS WL BE CLOSE TO 15
KT...MAKING POTL OF REACHING CRITERIA IN GUSTS MORE LKLY. ONCE SUN
RISES WED MRNG...BETTER MIXING WL PERMIT SCA CALIBER GUSTS ACRS ALL
WATERS. BUT...SUBSIDENCE WL MV IN RATHER QUICKLY BHD THAT...REDUCING
THE WIND FIELD W/IN THE MIXED LYR. THEREFORE...HV NOT CONTD SCA BYD
18Z ATTM.
WITH THE MORE ACTIVE WX WELL TO OUR NORTH AND SOUTH THIS
WEEK...WINDS WILL BE LIGHT W/ LITTLE CHANNELING EXPECTED. SOME
ONSHORE FLOW WILL BE POSSIBLE THIS COMING WEEKEND...ALONG W/
SCATTERED SHOWERS FROM INCREASING MOISTURE ALONG THE ERN SEABOARD.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR MDZ003>007-
009>011-013-014-501-502.
VA...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR VAZ028-031-
042-053-054.
WV...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR WVZ050>053-
055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT WEDNESDAY FOR
ANZ531>534-537>543.
SMALL CRAFT ADVISORY FROM 8 AM TO 2 PM EDT WEDNESDAY FOR
ANZ530-535-536.
&&
SYNOPSIS...HTS
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...GMS
AVIATION...HTS/GMS
MARINE...HTS/GMSHazardous weather outlook, Aug 13, 5:00 AM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 500 AM EDT TUE AUG 13 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 500 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. HEAVY RAINFALL FROM THESE STORMS COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM WASHINGTON DC NORTHWARD...VALID THROUGH 3PM. A FEW THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE MARYLAND CHESAPEAKE BAY BETWEEN POOLES ISLAND AND SMITH POINT...INCLUDING ALL INLETS AND THE MOUTH OF THE POTOMAC RIVER...FOR THE EARLY MORNING HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WEDNESDAY MORNING THROUGH 2PM WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 500 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY. HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE POTOMAC HIGHLANDS...NORTHERN SHENANDOAH VALLEY AND ACROSS NORTHERN MARYLAND THROUGH 3PM. A FEW THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL...MAINLY EAST OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. HTS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:36 AM EDT | Flash Flood Watch | LWX | Allegany, Anne Arundel, Baltimore, Carroll, Frederick, Prince George's and 2 more | 10 hr |
| Aug 13, 5:46 AM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 3 hr |
| Aug 13, 5:51 AM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 54 min |
| Aug 13, 7:57 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 48 min |
Nearby
Tornado Warnings in Maryland, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.